Alert archive / Oklahoma / Freeze Warnings in 2016
Freeze Warning 4, NWS Norman, OK
NWS Norman, OK issued this freeze warning at Mar 27, 2016, 2:42 PM CDT for 17 counties in Oklahoma. It took effect at Mar 28, 2016, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2016, 2:42 PM CDT (19:42 UTC)
- In effect from
- Mar 28, 2016, 12:00 AM CDT
- Expired
- Mar 28, 2016, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Canadian County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 52 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -184 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
560 WWUS74 KOUN 271942 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 242 PM CDT SUN MAR 27 2016 OKZ004>013-015-017>020-024-026-281400- /O.NEW.KOUN.FZ.W.0004.160328T0500Z-160328T1400Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-PAYNE-CANADIAN-LINCOLN- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA... PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO... WOODWARD...FAIRVIEW...ENID...PERRY...SEILING...VICI...TALOGA... LEEDEY...WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY... OKARCHE...GUTHRIE...STILLWATER...YUKON...CONCHO...EL RENO... MUSTANG...CHANDLER...STROUD...PRAGUE...MEEKER...DAVENPORT... WELLSTON 242 PM CDT SUN MAR 27 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY. * TEMPERATURE...LOWS 25 TO 32. * IMPACTS...TENDER VEGETATION MAY BE HARMED BY SUB FREEZING TEMPERATURES AND FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ OKZ014-016-021>023-025-027>048-050>052-TXZ083-085-086-089-090- 281400- /O.NEW.KOUN.FR.Y.0001.160328T0500Z-160328T1400Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-OKLAHOMA-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- WILBARGER-WICHITA-ARCHER-CLAY- INCLUDING THE CITIES OF...CHEYENNE...HAMMON...WEATHERFORD... CLINTON...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL... ANADARKO...HINTON...OKLAHOMA CITY...CHICKASHA...TUTTLE... PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE... SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...HOLLIS...MANGUM... GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL... KINGSTON...DURANT...QUANAH...VERNON...SHEPPARD AFB... WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... SCOTLAND...HENRIETTA 242 PM CDT SUN MAR 27 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY. * TEMPERATURE...LOWS 33 TO 36. * IMPACTS...TENDER VEGETATION MAY BE HARMED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$ MBS
2 follow-up statements
604 WWUS74 KOUN 280825 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 325 AM CDT MON MAR 28 2016 OKZ004>013-015-017>020-024-026-281400- /O.CON.KOUN.FZ.W.0004.000000T0000Z-160328T1400Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-PAYNE-CANADIAN-LINCOLN- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA... PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO... WOODWARD...FAIRVIEW...ENID...PERRY...SEILING...VICI...TALOGA... LEEDEY...WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY... OKARCHE...GUTHRIE...STILLWATER...YUKON...CONCHO...EL RENO... MUSTANG...CHANDLER...STROUD...PRAGUE...MEEKER...DAVENPORT... WELLSTON 325 AM CDT MON MAR 28 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOWS 26 TO 32. * IMPACTS...TENDER VEGETATION MAY BE HARMED BY SUB FREEZING TEMPERATURES AND FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING TEMPERATURES. && $$ OKZ014-016-021>023-025-027>048-050>052-TXZ083-085-086-089-090- 281400- /O.CON.KOUN.FR.Y.0001.000000T0000Z-160328T1400Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-OKLAHOMA-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- WILBARGER-WICHITA-ARCHER-CLAY- INCLUDING THE CITIES OF...CHEYENNE...HAMMON...WEATHERFORD... CLINTON...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL... ANADARKO...HINTON...OKLAHOMA CITY...CHICKASHA...TUTTLE... PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE... SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...HOLLIS...MANGUM... GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL... KINGSTON...DURANT...QUANAH...VERNON...SHEPPARD AFB... WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... SCOTLAND...HENRIETTA 325 AM CDT MON MAR 28 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOWS 32 TO 36. * IMPACTS...TENDER VEGETATION MAY BE HARMED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
544 WWUS74 KOUN 281403 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 903 AM CDT MON MAR 28 2016 OKZ004>013-015-017>020-024-026-281515- /O.EXP.KOUN.FZ.W.0004.000000T0000Z-160328T1400Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-PAYNE-CANADIAN-LINCOLN- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA... PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO... WOODWARD...FAIRVIEW...ENID...PERRY...SEILING...VICI...TALOGA... LEEDEY...WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY... OKARCHE...GUTHRIE...STILLWATER...YUKON...CONCHO...EL RENO... MUSTANG...CHANDLER...STROUD...PRAGUE...MEEKER...DAVENPORT... WELLSTON 903 AM CDT MON MAR 28 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED ABOVE FREEZING. $$ OKZ014-016-021>023-025-027>048-050>052-TXZ083-085-086-089-090- 281515- /O.EXP.KOUN.FR.Y.0001.000000T0000Z-160328T1400Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-OKLAHOMA-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- WILBARGER-WICHITA-ARCHER-CLAY- INCLUDING THE CITIES OF...CHEYENNE...HAMMON...WEATHERFORD... CLINTON...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL... ANADARKO...HINTON...OKLAHOMA CITY...CHICKASHA...TUTTLE... PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE... SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...HOLLIS...MANGUM... GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL... KINGSTON...DURANT...QUANAH...VERNON...SHEPPARD AFB... WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... SCOTLAND...HENRIETTA 903 AM CDT MON MAR 28 2016 ...FROST ADVISORY HAS EXPIRED... FROST HAS MELTED DUE TO WARMING TEMPERATURES. $$ MBS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Mar 27, 12:32 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 27, 12:32 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1232 PM CDT SUN MAR 27 2016 .DISCUSSION... AVIATION DISCUSSION FOR THE 18Z TAFS IS BELOW. && .AVIATION... VFR CONDITIONS ARE EXPECTED. ANY MVFR CEILINGS NEAR KOKC AND KOUN WILL LIFT TO VFR OR DISSIPATE BY 19Z. THERE IS A CHANCE FOR MVFR CONDITIONS WITH BR AT MANY SITES 08-14Z...ESPECIALLY NEAR KWWR...KGAG...AND KPNC. DID NOT MENTION DUE TO LOW CONFIDENCE OF OCCURRENCE. SURFACE WINDS WILL DECREASE CONSIDERABLY 22-24Z. INCREASING SOUTH TO SOUTHEASTERLY WINDS WILL OCCUR AT ALL SITES 12-16Z. MBS && .PREV DISCUSSION... /ISSUED 1034 AM CDT SUN MAR 27 2016/ DISCUSSION... OVERNIGHT SNOWFALL WILL RESTRAIN TEMPERATURES FROM RISING AS MUCH IN FAR NORTHWEST OKLAHOMA AS COMPARED WITH THE REST OF OUR FORECAST AREA. HAVE LOWERED THE TEMPERATURE FORECAST A FEW DEGREES FOR THIS AREA INTO THE EVENING. ALSO UPDATED THE SKY COVER TO ACCOUNT FOR CURRENT CONDITIONS AND SHORT-TERM TRENDS. PREV DISCUSSION... /ISSUED 359 AM CDT SUN MAR 27 2016/ DISCUSSION... WINTER WEATHER ADVISORY WILL LIKELY BE CANCELLED EARLY THIS MORNING AS AREAS OF MODERATE TO HEAVY SNOW END FROM WEST TO EAST. MOST REPORTS THAT WE HAVE RECEIVED RANGE FROM A TRACE TO AROUND 3 INCHES...WITH THE HIGHEST AMOUNTS AROUND BUFFALO. EVEN IN AREAS THAT SEE A FEW INCHES OF ACCUMULATION... NO SNOW IS EXPECTED TO REMAIN BY LATE AFTERNOON AS SKIES SHOULD CLEAR AND TEMPS EXPECTED TO WARM INTO THE 50S. WINDS WILL BE FAIRLY GUSTY THROUGH THE MORNING OVER AT LEAST THE SOUTHEAST HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS BUT SHOULD TAPER OFF THIS AFTERNOON AS LOWER LEVEL RIDGE SETTLES IN OVER THE REGION. WITH LIGHT WINDS AND LITTLE IN THE WAY OF EXPECTED CLOUD COVER...WE WILL INCLUDE MENTION OF FROST IN AREAS WITH FORECAST LOWS IN THE LOWER AND MIDDLE 30S. SINCE WE HAVE HAD WIDESPREAD HARD FREEZES THE PAST WEEK TO 10 DAYS...AND WE ARE STILL WITHIN CLIMO FOR FREEZES ACROSS THE REGION...NO HEADLINES FOR FREEZING TEMPS WILL BE ISSUED. FIRE DANGER WILL RAMP BACK UP MONDAY THROUGH WEDNESDAY...PEAKING WEDNESDAY OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS BEHIND A DRYLINE THAT WILL PROGRESS FROM WEST TO EAST DURING THE DAY. SEVERE WEATHER STILL APPEARS POSSIBLE WEDNESDAY EAST OF THE DRYLINE. WESTERN EDGE OF THIS THREAT IS STILL UP FOR DEBATE BUT GREATEST APPEARS TO BE NEAR AND EAST OF I-35 GIVEN RUN TO RUN MODEL TRENDS. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/17/17
Hazardous weather outlook, Mar 27, 11:53 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1153 AM CDT SUN MAR 27 2016 OKZ004>048-050>052-TXZ083>090-281000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1153 AM CDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FROST... AREAS OF FROST ARE EXPECTED ACROSS OKLAHOMA AND NORTH TEXAS LATE SUNDAY NIGHT AND EARLY MORNING MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN DURING THE AFTERNOON HOURS MONDAY THROUGH WEDNESDAY... ESPECIALLY WEDNESDAY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY NIGHT THROUGH EARLY THURSDAY. SEVERE STORMS APPEAR POSSIBLE WEDNESDAY AFTERNOON AND EVENING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Mar 27, 2:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
237 PM CDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 2 N DAVIDSON 34.27N 99.08W
03/27/2016 TILLMAN OK PUBLIC
TWENTY POWERPOLES SNAPPED IN HALF. TIME ESTIMATED FROM
RADAR.
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:24 PM CDT | Special Weather Statement | OUN | Tillman | 51 min |
| Mar 26, 11:58 PM CDT | Special Weather Statement | OUN | Tillman | 32 min |
| Mar 27, 12:04 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 41 min |
| Mar 27, 12:07 AM CDT | Special Weather Statement | OUN | Comanche | 38 min |
| Mar 27, 12:25 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 50 min |
| Mar 27, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens, Tillman | 47 min |
| Mar 27, 12:52 AM CDT | Winter Weather Advisory | OUN | Alfalfa, Ellis, Harper, Woods, Woodward | 6 hr |
| Mar 27, 1:05 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 40 min |
| Mar 27, 1:46 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 21 min |
| Mar 27, 2:42 PM CDT | Frost Advisory | OUN | Atoka, Beckham, Bryan, Caddo, Carter, Cleveland and 25 more | 18 hr |
Nearby
Freeze Warnings in Oklahoma, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.